MAUDE Adverse Event Report: COVIDIEN LP - SUPERDIMENSION INC EMPRINT; ELECTROSURGICAL, CUTTING & COAGULATION & ACCES

COVIDIEN LP - SUPERDIMENSION INC EMPRINT; ELECTROSURGICAL, CUTTING & COAGULATION & ACCES
Model Number CAPUMP1
Medical Device Problem Codes Energy Output Problem (1431); Adverse Event Without Identified Device or Use Problem (2993); No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/20/2022
Type of Reportable Event Malfunction
Event or Problem Description
According to the reporter, during a procedure, the generator switched itself power and time.It always sets itself to 100w and 10 seconds no matter what was previously set.It had intermittent activation.The procedure was cancelled, and the patient was already under anesthesia.There was no patient injury.
 
Additional Manufacturer Narrative
Concomitant product/s: product id: capump1, model: capump1, product type: ablation pump x1, lot/serial #:838603; product id: ca190rc1, model: ca190rc1, product type: ablation reusable cable x1, lot/serial #: ec18051608; product id: ca15l2, model: ca15l2, product type: 15cm rein percutaneous antenna x1, lot/serial #: s2eg001x.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned.¿ these words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information: b5, h6.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during a procedure, the generator switched itself power and time.It always sets itself to 100w and 10 seconds no matter what was previously set.It had intermittent activation.The procedure was cancelled, and the patient was less than 30 minutes under anesthesia.They tested every part of the system separately and changed piece after piece with its own system, but only the generator had the malfunction.Another generator was used with the same handpiece and it worked fine.There was no patient injury.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during a procedure, the generator switched itself to power and time.It always sets itself to 100w and 10 seconds no matter what was previously set.It had intermittent activation.The procedure was cancelled, and the patient was less than 30 minutes under anesthesia.They tested every part of the system separately and changed piece after piece with their own system but only the generator had the malfunction after the procedure was cancelled.Another generator used with the same handpiece and it worked fine.There was no patient injury.
 
Event or Problem Description
According to the reporter, during a procedure, the generator had an intermittent activation as it switched itself to 100w and 10 seconds no matter what was previously set.The patient was under anesthesia for less than 30 minutes when the issue occurred.It was reported that every part of the system was tested separately and changed piece after piece with their own system but only the generator had the malfunction.Another generator was used with the same handpiece and it worked fine.There was no patient injury.
 
Additional Manufacturer Narrative
(model number, catalog number, serial number and udi).New information has been received, and reassessment of the complaint found that it is no longer a reportable issue.The event is no longer associated with a serious injury or potential for serious injury with reoccurrence.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
EMPRINT
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCES
Manufacturer (Section D)
COVIDIEN LP - SUPERDIMENSION INC
161 cheshire lane, suite 100
plymouth MN 55441
Manufacturer (Section G)
COVIDIEN LP - SUPERDIMENSION INC
161 cheshire lane, suite 100
plymouth MN 55441
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key15544424
Report Number3004962788-2022-00083
Device Sequence Number5685095
Product Code GEI
UDI-Device Identifier10884521190788
UDI-Public10884521190788
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K133821
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCAPUMP1
Device Catalogue NumberCAPUMP1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/20/2022
Supplement Date Received by Manufacturer09/20/2022
10/13/2022
01/12/2023
Initial Report FDA Received Date10/05/2022
Supplement Report FDA Received Date10/06/2022
10/29/2022
01/19/2023
Date Device Manufactured12/20/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10
Patient Age61 YR
Patient SexMale